Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 29, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 27, 2006, 9:49 PM CDT for Clark County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2006, 9:49 PM CDT (02:49 UTC)
- Expired
- May 27, 2006, 10:15 PM CDT
- In force
- 26 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Clark County, WI
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 280248 SVRARX WIC019-280315- /O.NEW.KARX.SV.W.0029.060528T0249Z-060528T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 949 PM CDT SAT MAY 27 2006 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CLARK COUNTY IN CENTRAL WISCONSIN... * UNTIL 1015 PM CDT * AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SHORTVILLE...OR ABOUT 9 MILES SOUTHEAST OF NEILLSVILLE...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEVINS AROUND 955 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4451 9056 4442 9054 4442 9031 4463 9031 $$ MW
3 follow-up statements
000 WWUS53 KARX 280259 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 959 PM CDT SAT MAY 27 2006 WIC019-280315- /O.CON.KARX.SV.W.0029.000000T0000Z-060528T0315Z/ CLARK WI- 959 PM CDT SAT MAY 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR SOUTHEASTERN CLARK COUNTY... AT 959 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR NEVINS...OR 11 MILES EAST OF NEILLSVILLE...MOVING NORTHEAST AT 35 MPH. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4451 9056 4442 9054 4442 9031 4463 9031 $$ MW
000 WWUS53 KARX 280307 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1006 PM CDT SAT MAY 27 2006 WIC019-280315- /O.CON.KARX.SV.W.0029.000000T0000Z-060528T0315Z/ CLARK WI- 1006 PM CDT SAT MAY 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR SOUTHEASTERN CLARK COUNTY... AT 1004 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR NEVINS...OR 13 MILES EAST OF NEILLSVILLE...MOVING NORTHEAST AT 25 MPH. THE STORM WILL MOVE EAST OUT OF THE COUNTY BY 1015 PM. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4456 9041 4442 9036 4442 9031 4463 9031 $$ MW
000 WWUS53 KARX 280313 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1013 PM CDT SAT MAY 27 2006 WIC019-280323- /O.EXP.KARX.SV.W.0029.000000T0000Z-060528T0315Z/ CLARK WI- 1013 PM CDT SAT MAY 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK COUNTY EXPIRES AT 1015 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OUT OF THE COUNTY. BUT ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS REMAIN POSSIBLE. RADAR INDICATED STRONG STORMS NEAR RIPLINGER. PERSONS ARE URGED TO STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION. LAT...LON 4456 9041 4442 9036 4442 9031 4463 9031 $$ MW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:40 PM CDT, 9 minutes earlier.
Area forecast discussion, May 27, 9:40 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 940 PM CDT SAT MAY 27 2006 .UPDATE...SCATTERED THUNDERSTORMS LINGERED ACROSS THE FORECAST AREA THIS EVENING...AS REMNANTS OF TODAYS MCV CONTINUE LIFTING NORTHEASTWARD ACROSS NORTHERN WI. SBCAPE VALUES STILL 2K-3K J/KG...THUS A FEW STORMS MAY STILL HAVE POTENTIAL FOR HAIL. RUC INDICATED BEST MOISTURE TRANSPORT SHIFTS FARTHER NORTH INTO MINNESOTA DURING OVERNIGHT...SO LINGERING CONVECTION SHOULD LIFT OUT OF MOST OF THE FORECAST AREA BY MIDNIGHT OR THEREAFTER. ZONES WILL PROBABLY BE UPDATED LATER THIS EVENING ONCE ANY LINGERING CONVECTION HAS EXITED. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && THOMPSON
Hazardous weather outlook, May 27, 5:00 AM CDT, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT SAT MAY 27 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-281100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 500 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST AND CENTRAL WISCONSIN...NORTHEAST IOWA...AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RETURNING MOISTURE...ALONG WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION...MAY TRIGGER SOME THUNDERSTORMS TODAY INTO THIS EVENING. DUE TO RATHER LIGHT WINDS ALOFT...ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...A FEW OF THE STORMS THIS AFTERNOON COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT IS EXPECTED TO MOVE SLOWLY INTO A MOIST AND UNSTABLE AIR MASS ACROSS THE AREA EARLY NEXT WEEK. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS MEMORIAL DAY THROUGH WEDNESDAY. WHILE IT IS STILL TOO EARLY TO DETERMINE EXACT DETAILS...THERE APPEARS TO BE THE POTENTIAL FOR A FEW SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NECESSARY THROUGH SUNDAY...BUT KEEP ABREAST OF LATER OUTLOOKS FOR EARLY NEXT WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON/RRS
In the hours before
Local storm report, May 27, 6:14 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
614 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL HOUSTON 43.76N 91.57W
05/27/2006 E0.50 INCH HOUSTON MN PUBLIC
0605 PM HAIL 4 NW HOKAH 43.80N 91.41W
05/27/2006 M0.75 INCH HOUSTON MN CO-OP OBSERVER
&&
ADAMSLocal storm report, May 27, 6:41 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
641 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL MOUND PRAIRIE 43.78N 91.45W
05/27/2006 M0.88 INCH HOUSTON MN CO-OP OBSERVER
&&
ADAMSLocal storm report, May 27, 8:07 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
807 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL ROSEVILLE 43.02N 92.81W
05/27/2006 E1.00 INCH FLOYD IA LAW ENFORCEMENT
0755 PM HAIL FLOYD CROSSING 43.08N 92.75W
05/27/2006 E0.25 INCH FLOYD IA LAW ENFORCEMENT
&&
ADAMSLocal storm report, May 27, 8:32 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
832 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 1 NE RUDD 43.14N 92.89W
05/27/2006 M1.00 INCH FLOYD IA TRAINED SPOTTER
&&
ADAMSLocal storm report, May 27, 8:51 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
851 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 4 W FLOYD 43.13N 92.82W
05/27/2006 M1.75 INCH FLOYD IA FIRE DEPT/RESCUE
&&
ADAMSLocal storm report, May 27, 9:10 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
910 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL ROCKFORD 43.05N 92.95W
05/27/2006 M1.00 INCH FLOYD IA TRAINED SPOTTER
&&
MWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:13 AM CDT | Severe Thunderstorm Warning | ARX | Taylor | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.